MAUDE Adverse Event Report: CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS
Model Number 598943P
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.A total of 13 devices are being reported for the same lot number associated with this event/report.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.The devices are available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, twenty-eight (28) boxes of a.098¿ 9f 55cm vista brite tip straight (str) guiding catheter had particulate matter of suspected cardboard fragments found inside its sterile pouch.There was no damage noted to the packaging of the device.The product was received and inspected by quality control at customer¿s on-site facility.The actual product was not damaged.This product was not used.It was taken out of its box and inspected.It was not involved in any procedure.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.Please reference mfr report #: 9616099-2021-04253.Complaint conclusion: twenty-eight (28) boxes of a.098¿ 9f 55cm vista brite tip straight (str) guiding catheter had particulate matter of suspected cardboard fragments found inside its sterile pouch.There was no damage noted to the packaging of the device.The product was received and inspected by quality control at customer¿s on-site facility.The actual product was not damaged.This product was not used.It was taken out of its box and inspected.It was not involved in any procedure.The products were returned for analysis.13 sterile units of ¿gc 9f.098 str 55cm¿ were received in their original outer box packaging and sterility was not compromised.During the visual inspection no damages were noticed.However tiny stains were observed on the mounting cards inside the sealed pouches of the units.According with the pet analysis result, it was concluded that the contamination detected on the mounting cards is not confirmed due to our procedures allow up to three no larger than 0.050¿ inclusions/stains per card no more than three, none longer than 3mm.The number of stains does not exceed three (3), and the stains identified do not measure above 0.050¿.A dimensional analysis was performed to verify if there were any inclusions larger than 0.050".Results were compared to material specification for sbs mounting cards.Per dimensional analysis results were found within specification.A product history record (phr) review of lot 17850141 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box ~ foreign material - in sterile package¿ was confirmed due to the stain observed on the received unit.However, per investigation results it was concluded that the unit was acceptable after measuring according to material specification for sbs mounting cards.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator handling, may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿precaution: do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure¿.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
GC 9F .098 STR 55CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11304658
Report Number9616099-2021-04252
Device Sequence Number5036354
Product Code DQY
UDI-Device Identifier20705032019092
UDI-Public20705032019092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K925131
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number598943P
Device Catalogue Number598943P
Device Lot Number17850141
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1